Tornadoes · United States · Oklahoma · 2026

EF1 tornado, Bristow Jones Arpt to Bellvue, Oklahoma, March 6, 2026

From Bristow Jones Arpt to Bellvue, this EF1 tornado ran 6.2 miles across Creek County on March 6, 2026, touching down at 5:18 PM CST and reaching 270 yards wide. It killed nobody.

Preliminary. This is NWS TSA's damage survey, filed in the Damage Assessment Toolkit. The rating, the path and the casualties are the survey's and can change while it is revised. The Storm Prediction Center compiles the official record of 2026 from these surveys and publishes it in the spring of 2027; this page moves to that tornado's permanent address when it does.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The survey

Rating, as surveyed
EF1, preliminary
Date
March 6, 2026
Touchdown
5:18 PM CST (23:18 UTC)
Lifted
5:32 PM CST (23:32 UTC)
On the ground
14 minutes
Path length
6.2 miles (10.0 km)
Path width
270 yards (247 m)
Deaths
0
Injuries
0
County
Creek County
Touchdown point
35.855, -96.449
Lift-off point
35.913, -96.366
Highest wind the damage implies
110 mph
Surveyed by
NWS TSA
Survey last edited
March 10, 2026
Record number
None yet. SPC numbers 2026 in the spring of 2027.

What the survey found

The tornado developed approximately 4 miles northwest of Bristow, west of South 401st West Avenue and north of West 221st Street South. Moving northeast, it crossed South 401st West Avenue, where it destroyed a single-wide mobile home and an outbuilding. As the tornado continued northeast across State Highway 16, it uprooted trees and snapped large limbs. At the intersection of State Highway 48 and West 181st Street South, the tornado impacted an industrial site, collapsing overhead doors and removing roof sections from two metal buildings. The tornado maintained a northeast track, breaking additional tree branches along South 337th West Avenue, before dissipating north of State Highway 66.

Written by NWS TSA in the NWS Damage Assessment Toolkit. A survey is revised as better evidence arrives.

What the Weather Service recorded

Severe thunderstorms developed into eastern Oklahoma during the late afternoon of the 6th, ahead of a surface dry line, and moved across the area through the evening hours. The atmosphere had become strongly unstable across eastern Oklahoma during the afternoon east of the dry line. This instability, combined with very strong low-level and deep-layer wind shear across the region, resulted in the evolution of several long-lived supercell thunderstorms. These supercells produced eleven tornadoes, a couple of which were strong and damaging, large hail up to quarter size, damaging wind gusts, and localized flash flooding.

The tornado developed approximately four miles northwest of Bristow, west of South 401st West Avenue and north of West 221st Street South. Moving northeast, it crossed South 401st West Avenue, where it destroyed a single-wide mobile home and an outbuilding. As the tornado continued northeast across Highway 16, it uprooted trees and snapped large limbs. At the intersection of Highway 48 and West 181st Street South, the tornado impacted an industrial site, collapsing overhead doors and removing roof sections from two metal buildings. The tornado maintained a northeast track, breaking additional large tree limbs along South 337th West Avenue, before dissipating north of Highway 66. Based on this damage, maximum estimated wind in the tornado was 100 to 110 mph.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the tornado touched down at Mar 6, 11:49 AM CST, 5 hours 29 minutes earlier. Its key messages:

  • Updated at 1116 AM CST Fri Mar 6 2026
  • Potentially more widespread severe weather threat with all modes possible may develop this afternoon and continue into early Saturday morning.
  • Continued heavy rainfall potential through Saturday morning with a localized flash flooding threat.
  • Dry for Sunday, but additional storm chances return early to middle of next week.
Area forecast discussion, Mar 6, 11:49 AM CST, 5 hours 29 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1149 AM CST Fri Mar 6 2026

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 1116 AM CST Fri Mar 6 2026

 - Potentially more widespread severe weather threat with all
   modes possible may develop this afternoon and continue into
   early Saturday morning.

 - Continued heavy rainfall potential through Saturday morning
   with a localized flash flooding threat.

 - Dry for Sunday, but additional storm chances return early to
   middle of next week.

&&

.SHORT TERM...
(Through tonight )
Issued at 1116 AM CST Fri Mar 6 2026

An active severe weather day is still anticipated over the local
area from this afternoon through tonight, though details regarding
the corridor of highest threat remain unclear. At this time, the
potential for higher-end severe weather exists, with areas east of
Highway 75 generally favored, but this threat remains highly
conditional. BLUF...residents of eastern Oklahoma and west central
and northwest AR need to remain alert to severe weather potential
and keep up with the forecast as details start to emerge over the
next several hours.

At present, a band of elevated thunderstorms continues along and
west of Highway 75 in northeast OK in a zone of low level warm
advection. Latest CAMs continue to weaken this and lift it north
into early this afternoon, which makes sense, but they have
struggled with the initialization. For the moment these remain
sub-severe, though MUCPAE of around 1000 does support a hail
threat. One signal that has emerged in the data is for additional
discrete cells to develop this afternoon within an axis of
stronger sfc-based instability that spreads north into SE OK and
eventually points north later this afternoon. Early signs of this
could be in developing convection currently across central TX,
which would lift northeast into this increasingly unstable air.
Should these sustain, this might be the best opportunity for more
significant severe weather, especially as low level jet
strengthens this evening. But again, uncertainty remains quite
high.

By late this evening and overnight, a cold front will begin to
push southeast across the local area, with additional convection
forced along this boundary. Still not clear how much the
environment will be impacted by storms today, but frontal storms
should at least pose a limited wind threat overnight, while
becoming more focused over southeast OK and into WC AR with time.
Front may tend to undercut storms which could be a limiting
factor as well.

Finally, worth noting that PWAT values well above climatology
reside over the region, and will support high rainfall rates in
more sustained convection. OVerall rainfall amounts could end up
highly variable, but at least localized 3-4" amounts are feasible
and would result in some flash flooding through tonight,
especially from SE OK through NW AR.

&&

.LONG TERM...
(Tomorrow through Friday)
Issued at 1116 AM CST Fri Mar 6 2026

Showers and thunderstorms will be ongoing Saturday near the
frontal zone and continue through much of the morning at least.
Lingering potential for severe weather continues, though most
storms are expected to be elevated, outside potentially areas
near the Red RIver early. Once this finally clears the area, quiet
conditions prevail Saturday night and Sunday, with a light freeze
possible Sunday morning across some of NE OK and NW AR.

Cutoff portion of upper low is forecast to eject into the
southern plains early next week with rain and thunderstorm chances
returning. Some additional flooding and severe potential will
likely exist into mid-week. Pattern is then expected to transition
back to a more settled WNW flow aloft late next week.

&&

.AVIATION...
(18Z TAFS)
Issued at 1057 AM CST Fri Mar 6 2026

Scattered showers and isolated thunderstorms will continue near
and west of KTUL, KRVS, and KBVO through 20Z. Ceilings of 2.5-
4kft will persist for eastern OK. Storm coverage will increase
into the afternoon and evening from southwest to northeast. Some
of the storms may be severe with large hail and damaging wind.
Storms will also produce locally heavy rainfall with lowered
visibility. Ceilings will decrease to 1.5-3 kft for much of the
area for the late afternoon and evening as well. Multiple rounds
of storms are possible until after midnight.

A cold front will then move through after midnight with
precipitation winding down behind the front. Breezy south winds
will shift to northwest. Ceilings will break up and rise into the
mid morning period.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   75  46  61  38 /  70  60  10   0
FSM   79  58  70  43 /  60  90  60  10
MLC   77  50  66  41 /  80  80  30  10
BVO   75  41  60  33 /  60  60   0   0
FYV   78  50  67  37 /  50  80  50  10
BYV   76  55  65  38 /  50  90  50  10
MKO   77  48  62  37 /  80  80  20  10
MIO   75  45  58  36 /  60  80   0   0
F10   76  46  60  37 /  80  70  10  10
HHW   78  57  68  46 /  70  90  70  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...14
LONG TERM....14
AVIATION...06
Hazardous weather outlook, Mar 6, 1:21 PM CST, 3 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
121 PM CST Fri Mar 6 2026

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071930-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
121 PM CST Fri Mar 6 2026

...SEVERE WEATHER LIKELY THIS AFTERNOON INTO TONIGHT...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.
TORNADO.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Late Afternoon.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Late Afternoon.

HEAVY RAIN AND FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Late Afternoon.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Showers and thunderstorms are expected to quickly increase in
coverage and intensity during the afternoon and evening hours.
There is a conditional threat for severe weather this afternoon
and tonight, with ongoing uncertainties relating to widespread
cloud cover and somewhat cooler air left behind from earlier
storms. But assuming storms are able to get going, large hail (2+
inches), damaging winds (70+ mph), and tornadoes may all occur.
Areas of heavy rain are likely. Storms will initially focus across
southeast OK, spreading north and east with time. Storm activity
will diminish overnight behind a cold front.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential.
SUNDAY...No Hazards.
MONDAY...Thunderstorm Potential...High Wind Potential.
TUESDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.
WEDNESDAY...Thunderstorm Potential...Heavy Rain Potential.
THURSDAY...No Hazards.

EXTENDED DISCUSSION...

A few storms will persist into Saturday morning before completely
winding down. Sunday appears to be quiet, but another weather
system will bring storms back to the area Monday-Wednesday. Once
again, there will be the potential for severe weather and heavy
rain for much of the area. Temperatures will remain above normal
for the entire week.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Mar 6, 11:21 AM CST, 5 hours 57 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1121 AM CST Fri Mar 6 2026

OKZ054-061800-
Osage OK-
1121 AM CST Fri Mar 6 2026

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN OSAGE COUNTY
THROUGH NOON CST...

At 1121 AM CST, Doppler radar indicated a strong thunderstorm over
Hominy, moving northeast at 45 mph.

HAZARD...Wind gusts up to 45 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Barnsdall...                      Hominy...
Wynona...                         Bartlesville Municipal Airport...
Tallant...                        Osage Hills State Park...
Pershing...                       Nelagoney...
Okesa...                          Wolco...
Avant...                          Pawhuska...
Bartlesville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3677 9600 3652 9600 3632 9641 3649 9650
      3680 9619
TIME...MOT...LOC 1721Z 225DEG 39KT 3641 9642

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, Mar 6, 4:06 PM CST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
406 PM CST Fri Mar 6 2026

OKZ065-066-062245-
Okmulgee OK-Okfuskee OK-
406 PM CST Fri Mar 6 2026

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN OKMULGEE AND
EASTERN OKFUSKEE COUNTIES THROUGH 445 PM CST...

At 406 PM CST, Doppler radar indicated a strong thunderstorm 4 miles
southwest of Weleetka, moving north at 45 mph.

HAZARD...Wind gusts up to 45 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Bryant...                         Henryetta...
Clearview...                      Schulter...
Okmulgee State Park...            Weleetka...
Pharoah...                        Okfuskee...
Okmulgee...

This includes Interstate 40 in Oklahoma between mile markers 222 and
237.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CST for northeastern
and east central Oklahoma.

&&

LAT...LON 3564 9622 3559 9586 3529 9609 3529 9630
TIME...MOT...LOC 2206Z 200DEG 38KT 3530 9619

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, Mar 6, 4:15 PM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
415 PM CST Fri Mar 6 2026

OKZ071-062245-
McIntosh OK-
415 PM CST Fri Mar 6 2026

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MCINTOSH COUNTY THROUGH
445 PM CST...

At 415 PM CST, Doppler radar indicated a strong thunderstorm over
Raiford, moving north at 45 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Raiford...                        Pierce...
Vivian...                         Stidham...

This includes Interstate 40 in Oklahoma between mile markers 248 and
261.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CST for southeastern
Oklahoma.

&&

LAT...LON 3520 9573 3522 9586 3552 9578 3550 9555
TIME...MOT...LOC 2215Z 200DEG 38KT 3527 9578

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, Mar 6, 5:07 PM CST, 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
507 PM CST Fri Mar 6 2026

OKZ054-059-064-062345-
Osage OK-Pawnee OK-Creek OK-
507 PM CST Fri Mar 6 2026

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL OSAGE...
NORTHWESTERN CREEK AND SOUTHEASTERN PAWNEE COUNTIES THROUGH 545 PM
CST...

At 507 PM CST, Doppler radar indicated a strong thunderstorm near
Jennings, moving north at 50 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations in or near the path include...
Hominy...                         Wynona...
Osage...                          Terlton...
Hallett...                        Jennings...
Cleveland...                      Blackburn...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CST for northeastern
Oklahoma.

&&

LAT...LON 3662 9656 3654 9624 3610 9651 3613 9662
      3616 9662 3616 9663
TIME...MOT...LOC 2307Z 197DEG 43KT 3615 9657

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Norman, OK (KOUN), 12:00Z

11.3 hours before the tornado, 116 km from the path. March 6, 2026.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2026-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 269 joules per kilogram, CIN -242, lifted condensation level 681 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Norman, OK at 12:00Z on 2026-03-06The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 371 square meters per square second, 0 to 6 km bulk shear 37 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
269 J/kg
Mixed-layer CIN
-242 J/kg
Surface CAPE
435 J/kg
Mixed-layer LCL
681 m above ground
0-6 km bulk shear
37 kt
0-1 km bulk shear
41 kt
0-1 km storm-relative helicity
371 m²/s²
0-3 km storm-relative helicity
378 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.9
0-3 km lapse rate
5.1 K/km

Open this sounding in Storm Lab

Norman, OK (KOUN), 00:00Z

0.7 hours after it, 116 km from the path. March 7, 2026.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2026-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1928 joules per kilogram, CIN -17, lifted condensation level 969 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Norman, OK at 00:00Z on 2026-03-07The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 203 square meters per square second, 0 to 6 km bulk shear 54 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1928 J/kg
Mixed-layer CIN
-17 J/kg
Surface CAPE
2570 J/kg
Mixed-layer LCL
969 m above ground
0-6 km bulk shear
54 kt
0-1 km bulk shear
25 kt
0-1 km storm-relative helicity
203 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
2.6
Supercell composite
11.6
0-3 km lapse rate
7.2 K/km

Open this sounding in Storm Lab

The surface observations

Cushing (CUH), 34 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:00 UTC

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Tulsa radar (KINX), 82 km away, was scanning. The volume nearest the touchdown began at 23:18 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

This ground now

The live radar over the trackEvery 2026 tornado in OklahomaEvery tornado in Oklahoma since 1950Warnings in force in Oklahoma nowThe forecast where you are

The other tornadoes of March 6, 2026

15 more have been surveyed in the United States that day, so far.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
March 63:09 PM ESTEF1Cass, MI13.43501
March 63:47 PM ESTEF2Saint Joseph, MI12.445010
March 64:33 PM ESTEF3Branch, MI4.5500312
March 64:58 PM ESTEF0Calhoun, MI2.5125
March 66:24 PM CSTEF1Osage, OK6.0600
March 66:38 PM CSTEF0Okfuskee, OK5.0160
March 66:38 PM CSTEF1Tulsa, OK2.0180
March 66:55 PM CSTEF2Rogers, OK4.7150
March 67:17 PM CSTEF3Okmulgee, OK6.895022
March 68:03 PM CSTEF0Wagoner, OK1.4130
March 68:05 PM CSTEF1Wagoner, OK1.6300
March 68:24 PM CSTUnratedRogers, OK1.4150
March 68:29 PM CSTEF1Rogers, OK6.6350
March 69:55 PM CSTUnratedDelaware, OK0.5100
March 611:34 PM CSTEF0Johnson, KS to MO7.950

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. A survey can be revised, so the rating, the path and the casualties can all still change.

Sources

NWS Damage Assessment Toolkit, the record the survey teams file from the damage, and NOAA Storm Prediction Center storm reports. Neither is the official database for 2026, which SPC publishes in the spring of 2027.